Open Access Open Access  Restricted Access Subscription Access

METRONIDAZOLE INDUCED CEREBELLAR ATAXIA: A CASE REPORT

Dr. N S Neki, Dr Satpal Aloona, Dr Bhupinder Singh

Abstract


Metronidazole is a very commonly prescribed antibiotic for the treatment of anaerobic bacterial and protozoal infections. The most common adverse effects associated with it are nausea, dry mouth, vomiting, and diarrhea. Neurologic toxicity is very rare and if occur it includes peripheral neuropathy, headache, dizziness, syncope, vertigo, and confusion. Cerebellar toxicity is a very unusual, adverse event associated with its use. We are reporting a case of this very rare side effect, i.e. Reversible Cerebellar toxicity, in a patient who was on prolonged metronidazole therapy for multiple liver abscesses.

KEYWORDS: Metronidazole, Cerebellar Ataxia, Multiple liver abscesses.


Full Text:

PDF

Refbacks

  • There are currently no refbacks.


Editor in Chief

Dr. Pradeep Chaudhary

KMC, Rajasthan,

Rajasthan, India

ijms@brainybuzz.in

 

Senior  Deputy Editor

Dr. N.S. Neki

MD , DTN & H, MNAMS, FRCP (Edin),FRCP(Ire), FRCP(Glas), FRCP(London), FCCP(USA), FACC(USA), FACP (USA), FACE(USA), FESC, FICP, FGSI, FRSM(London), FNCCP , FICN, FACN(USA), FSCH(Ind), FFICC, FAMS, FISE, FIAE, FISHM, FAGE, FIMSA, FIACM, FIMAMS, FCGP, FRSPH(UK), FRSA(UK), FCCP(Tro-Pul), FCCP(Tro-card), FCIP, FAGE, FIAMR

Prof. of Medicine, Govt.Medical College, Amritsar (India)

Visiting Professor, James Cook University Hospital, UK & School of medicine, health&pharmacy, DURHAM, UK

Visiting Professor, University of Mannitoba, Institute of cardiovascular sciences, St. Boniface Hospital Research Centre, WINNIPEG, CANADA

Patron, Indian Association Of Clinical Cardiologists

Fellow Endocrinology, P.G.I., Chandigarh


Deputy Editor

Dr. Prafulla M Sabale, M. Pharmacy, Ph. D.

 

Associate Editor

Dr. Magda Bayoumi

Lecturer at Medical Surgical Nursing,

Beni Suef University, Egypt